MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY ULTRAFLEX¿ ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC - GALWAY ULTRAFLEX¿ ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL
Model Number M00514210
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/14/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The complainant indicated that the device has been contaminated and will not be returned for evaluation; therefore a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description
Note: this manufacturer report pertains to one of two devices used in the same procedure.Refer to manufacturer report # 3005099803-2017-00605 and 3005099803-2017-00606 for the other associated device information.It was reported to boston scientific corporation on (b)(6) 2017 that a wallflex esophageal fully covered rmv and an ultraflex esophageal distal release stents were to be used to treat a malignant stricture in the esophagus during an esophageal metallic stenting procedure performed on (b)(6) 2017.According to the complainant, during the procedure, the physician was able to fully deploy the wallflex esophageal stent (the subject to mfr report # 3005099803-2017-00605) inside the patient; however, the stent failed to expand.The physician removed the stent using rat tooth forceps and deployed the ultraflex esophageal stent (the subject to mfr report # 3005099803-2017-00606) but the same issue occurred.The ultraflex esophageal stent was removed using rat tooth forceps and the procedure was completed with a different device.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.

Brand Name
ULTRAFLEX¿ ESOPHAGEAL NG
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key6385103
Report Number3005099803-2017-00606
Device Sequence Number19047889
Product Code ESW
UDI-Device Identifier08714729121206
UDI-Public(01)08714729121206(17)20180825(10)19637848
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K091816
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/25/2018
Device Model NumberM00514210
Device Catalogue Number1421
Device Lot Number19637848
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/14/2017
Initial Report FDA Received Date03/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;